MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP INTERFSCRW,FULL THD; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. BIO-COMP INTERFSCRW,FULL THD; BIO SOFT TISSUE FIXATN FASTNR
Model Number BIO-COMP INTERFSCRW,FULL THD
Medical Device Problem Codes Positioning Failure (1158); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during an anterior cruciate ligament surgery the screw could not be tightened / had become loose.No part of the device broke off.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged ar-1380tc/ batch 14968933 was received for investigation.Upon visual inspection, it was noted that the device was broken, and the threads of the device were damaged.The length of the device was measured with caliper 1003729 and found that the dimension was 1.115, which were not within tolerance of the specified 1.102±.010.This is due to the damage of the distal end of the screw which has warped some of the threads.Functional testing was not able to be performed on the returned ar-4020c-06 due to the damage to the device.The method used to prepare the bone socket, as well as the bone quality encountered, were not provided.The most likely cause can be attributed misuse due to improper bone preparation; misaligned insertion; or prying/leveraging the screw during insertion.

Brand Name
BIO-COMP INTERFSCRW,FULL THD
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17929138
Report Number1220246-2023-08179
Device Sequence Number6368375
Product Code MAI
UDI-Device Identifier00888867015357
UDI-Public00888867015357
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberBIO-COMP INTERFSCRW,FULL THD
Device Catalogue NumberAR-1380TC
Device Lot Number14968933
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2023
Supplement Date Received by Manufacturer06/17/2024
Initial Report FDA Received Date10/13/2023
Supplement Report FDA Received Date07/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown